A highly agitated client paces the unit and states “I could buy and sell this place.” The client’s mood fluctuates from fits of laughter to outbursts of anger

A client is prescribed paliperidone palmitate (Sustenna) to manage schizophrenia. The client is scheduled to receive 234 mg IM day 1 and 156mg IM day 8 then 156 mg IM every 4 weeks. Drug is supplied in unit dosage syringes 234mg/1.5 ml and 156mg/ml. How many ml’s of medication will the client receive in the first two weeks of therapy?

 

Remediation – NUR 2459 Mental and Behavioral Health

ALL or NONE valued at 4 points or 2.6% on current exam 2 score.
Work must be completed as outlined. Work must be completed before August 29th Sunday at Midnight and uploaded in the Week 6 remediation drop box.
Once the remediation has been reviewed and accepted the exam 2 score will change.

Directions: examine each question – provide rationale for the correct answer and rationale why the other answers are incorrect. Using your textbook and ATI as your resources. Cite the page and text with your responses.

QUESTIONS

  1. A highly agitated client paces the unit and states “I could buy and sell this place.” The client’s mood fluctuates from fits of laughter to outbursts of anger. Which is the most accurate documentation of this client’s behavior?
    1. “Rates mood 8/10. Exhibiting looseness of association. Euphoric.”
    2. “Mood euthymic. Exhibiting magical thinking. Restless.”
    3. “Mood labile. Exhibiting delusions of reference. Hyperactive.”
    4. “Agitated and pacing. Exhibiting grandiosity. Mood labile.”
  2. A client diagnosed with bipolar I disorder is distraught over insomnia experienced over the past 3 nights and a 12-lb weight loss over the past 2 weeks. Which is this client’s priority nursing diagnosis?
    1. Knowledge deficit related to (R/T) bipolar disorder as evidenced by (AEB) concern about symptoms
    2. Altered nutrition: less than body requirements R/T hyperactivity AEB weight loss
    3. Risk for suicide R/T powerlessness AEB insomnia and anorexia
    4. Altered sleep patterns R/T mania AEB insomnia for the past 3 nights
  3. A client diagnosed with bipolar I disorder is exhibiting severe manic behaviors. A physician prescribes lithium carbonate (Eskalith) and olanzapine (Zyprexa). The client’s spouse questions the Zyprexa order. Which is the appropriate nursing reply?
    1. “Zyprexa in combination with Eskalith cures manic symptoms.”
    2. “Zyprexa prevents extrapyramidal side effects.”
    3. “Zyprexa ensures a good night’s sleep.”
    4. “Zyprexa calms hyperactivity until the Eskalith takes effect.”
  4. A nursing instructor is discussing various challenges in the treatment of clients diagnosed with Mood Disorder for example bipolar disorder. Which student statement demonstrates an understanding of the most critical challenge in the care of these clients?
    1. “Treatment is compromised when clients have difficulty sleeping.”
    2. “Treatment is compromised when irritability interferes with social interactions.”
    3. “Treatment is compromised when clients have no insight into their problems.”
    4. “Treatment is compromised when clients choose not to take their medications.”
  5. Which student statement indicates that learning has occurred regarding risk factors for the development of delirium in older adults?
    1. “Taking multiple medications may lead to adverse interactions or toxicity.”
    2. “Age-related cognitive changes may lead to alterations in mental status.”
    3. “Lack of exercise may lead to decreased cerebral blood flow.”
    4. “Decreased social interaction may lead to isolation and psychosis.”
  6. A patient was admitted with a chronic level of major depression. The patient was started on an MAOI orally daily during this hospitalization. The nurse’s discharge teaching should include which of the following?
    1. “Continue taking medication as prescribed. You will continue to see improvement over the next few days.”
    2. “You will not need to follow up with outpatient psychotherapy as you and the social worker have completed your therapy.”
    3. “You may be able to discontinue the medication within 6 months to 1 year but only under a doctor’s supervision. However there is a chance of recurring episodes.”
    4. “You should avoid foods with tyramine including beer beans processed meats and red wine.”
  7. Review the following medications – describe their therapeutic purpose adverse reaction and nurse monitoring.
    Identify Which medication requires periodic blood-level monitoring?
    In your rational document the normal reference ranges and signs and symptoms of toxicity followed by the overdose plan and antidote if available.
  8. Eskalith (lithium carbonate)
    2. Haldol (haloperidol)
    3. Xanax (benzodiazepine)
    4. Paxil (paroxetine)
    5. Valproic acid (Depakote)
    6. Tegretol (carbamazepine)
    7. Clozaril (clozapine)
    8. Trofranil (imipramine)
    9. Nardil (phenelzine)
    10. Pick a psychotropic medication you would like to learn more about

OUTLINE EACH MED

  1. As part of discharge teaching which guideline regarding lithium therapy will the nurse plan to include?
    1. Avoid excessive use of decaffeinated beverages.
    2. Maintain a consistently low intake of sodium.
    3. Consume at least 2500 mL of fluid daily.
    4. Monitor blood sugar levels twice daily.
    5. Maintain a consistently high intake of sodium.
    7. Monitor heart rate blood pressure and weight weekly.
    9. The nurse is caring for clients who misuse substances. These clients are at high risk for overdosing as well as with drawing. Compare and contrast the overdose signs and symptoms with the withdraw signs and symptoms findings that would alert the nurse.
    Central nervous system depressant example: Alcohol (ethanol)
    Central nervous system depressants example: Heroin (Opioid agonist)
    Central nervous system stimulants example: amphetamines (methamphetamines)
    Central nervous system stimulants example: Tobacco (nicotine)

OUTLINE EACH SUBSTANCE

  1. A client exhibits paranoia bizarre behaviors neologisms and delusions of persecution. While eating breakfast in the dayroom the client starts yelling at others. Which is the nurse’s first action?
    1. Ensure client is swallowing each dose of medication.
    2. Ask other clients to step out of the dayroom.
    3. Call the provider for an order to place the client in restraints.
    4. Escort the client to a less-stimulating environment.
  2. The nurse assesses a client who exhibits a flat affect paranoia anhedonia anergia neologisms and echolalia. Which statement indicates the nurse understands the characteristics of positive and negative symptoms of schizophrenia?
    1. Paranoia anhedonia and anergia are positive symptoms.
    2. Paranoia neologisms and echolalia are positive symptoms.
    3. Paranoia anergia and echolalia are negative symptoms.
    4. Paranoia flat affect and anhedonia are negative symptoms.
  3. A client is prescribed paliperidone palmitate (Sustenna) to manage schizophrenia. The client is scheduled to receive 234 mg IM day 1 and 156mg IM day 8 then 156 mg IM every 4 weeks.
    Drug is supplied in unit dosage syringes 234mg/1.5 ml and 156mg/ml. How many ml’s of medication will the client receive in the first two weeks of therapy?

Leave a Reply

Your email address will not be published. Required fields are marked *